MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 28 S/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 28 S/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 75100844
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that, during a thr surgery, the trial femoral head 28 s/+0 broke while trialing.It is unknown how the surgery was completed or if this caused a surgical delay.No injuries were reported.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, during a total hip replacement surgery, the trial femoral head 28 s/+0 broke while trialing.It is unknown how the surgery was completed or if this caused a surgical delay.No injuries were reported.The device intended for use in treatment was not returned for investigation.A product evaluation was not possible.No batch number was communicated so the production history review was not possible.Due to an unknown batch number, the review of historical complaints was performed on product number basis only, revealing 1 additional complaint over the past 12 months with similar failure mode.Due to insufficient information it is not possible to perform a review of past corrective actions.A review of the risk management documentation verifies the failure mode, occurrence and severity of the reported issue.The performed investigation does not lead to an accurately determined cause.Based on the available information it is not possible to investigate whether the reported device met manufacturing specifications upon release for distribution.Due to insufficient information, it is not possible to indicate factors which could have contributed to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.There is no need for further actions because of the limited information provided.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.

Brand Name
TRIAL FEMORAL HEAD 28 S/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19183307
Report Number9613369-2024-00049
Device Sequence Number20653141
Product Code LZO
UDI-Device Identifier07611996121773
UDI-Public07611996121773
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K132435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75100844
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown